Exponential Asymptotics in a Singular Limit for n-Level Scattering Systems

Abstract : The singular limit $\epsilon\rightarrow 0$ of the S-matrix associated with the equation $i\epsilon d\psi(t)/dt=H(t)\psi(t)$ is considered, where the analytic generator $H(t)\in M_n(Ç)$ is such that its spectrum is real and nondegenerate for all $t\in{\bf R}$. Sufficient conditions allowing us to compute asymptotic formulas for the exponentially small off-diagonal elements of the S-matrix as $\epsilon\rightarrow 0$ are made explicit and a wide class of generators for which these conditions are verified is defined. These generators are obtained by means of generators whose spectrum exhibits eigenvalue crossings which are perturbed in such a way that these crossings turn into avoided crossings. The exponentially small asymptotic formulas which are derived are shown to be valid up to exponentially small relative error by means of a joint application of the complex Wentzel--Kramers--Brillouin (WKB) method together with superasymptotic renormalization. This paper concludes with the application of these results to the study of quantum adiabatic transitions in the time-dependent Schrödinger equation and of the semiclassical scattering properties of the multichannel stationary Schrödinger equation. The results presented here are a generalization to n-level systems, $n\geq 2$, of results previously known for two-level systems only.
Document type :
Journal articles
Complete list of metadatas

Cited literature [22 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01233166
Contributor : Ariane Rolland <>
Submitted on : Tuesday, November 24, 2015 - 3:44:22 PM
Last modification on : Friday, April 19, 2019 - 1:30:08 PM
Long-term archiving on : Friday, April 28, 2017 - 11:43:49 PM

File

siamnlevel.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Alain Joye. Exponential Asymptotics in a Singular Limit for n-Level Scattering Systems. SIAM Journal on Mathematical Analysis, Society for Industrial and Applied Mathematics, 1997, 28 (3), pp.669-703. ⟨10.1137/S0036141095288847⟩. ⟨hal-01233166⟩

Share

Metrics

Record views

337

Files downloads

133